MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404040
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 4, 2020 that an accumax 1000 laser fiber was used in a cystolitholapaxy procedure in the bladder performed on (b)(6) 2020.Reportedly, the laser unit was a lumenis versapulse 60 watt laser console.According to the complainant, during the procedure, it was noted that the fiber was no longer working.When they removed the fiber to inspect the tip, they noticed that the tip was missing.Reportedly, no fragments fell off inside the patient's body.The procedure was completed with another accumax 1000 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of fiber tip detached.Block h10: the returned accumax 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 271.1 cm from the tip of the connector to the end of the fiber body.The exposed glass tip was detached/separated and was not returned.Examination under magnification confirmed a fracture.Additionally, light from the sma connector was bright and round, indicating no fractures within the connector.No other issues with the device were noted.The reported event was confirmed.Examination of the exposed glass tip under magnification confirmed the tip was fractured and had detached/separated.Light from the sma connector was bright and round, indicating no fracture within the fiber connector.Fibers can interact with the scope as it passes through, which in tortuous anatomy can cause stresses that can result in fiber damage.Articulation of the scope with a fiber extended through the scope may also cause stresses to the fiber to cause damage.It is likely that the fiber interaction with the scope as the device was handled in the procedure contributed to the event.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: correction: block h6: device code.
 
Event or Problem Description
It was reported to boston scientific that an accumax 1000 laser fiber was used in a cystolithalopaxy procedure in the bladder performed on (b)(6) 2020.Reportedly, the laser unit was a lumenis versapulse 60 watt laser console.According to the complainant, during the procedure, it was noted that the fiber was no longer working.When they removed the fiber to inspect the tip, they noticed that the tip was missing.Reportedly, no fragments fell off inside the patient's body.The procedure was completed with another accumax 1000 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11080503
Report Number3005099803-2020-06416
Device Sequence Number3000339
Product Code GEX
UDI-Device Identifier08714729784616
UDI-Public08714729784616
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Model NumberM0068404040
Device Catalogue Number840-404
Device Lot Number0000010123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1